Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

On medicine for hbp. Feeling tired and have sore ears after reducing medicine. Any suggestion?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
hallo i have been on high blood[ressure medication for 10 yaers. we migrated to new zealand from south africa. i took , 20 mg nfefidine, 5 mg concor, 300/12.5 mg co-irbiwin. the dr here took some of my bloodpressure medication away and says it is low. i took the reading now and it is 138/96 pulse 88.
i am tired the whole time and my ears are sore, help pls

Posted Tue, 12 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 50 minutes later
Hi friend,
Welcome to Health Care Magic

It is possible to reduce the medicines for blood pressure, after a few years, when it has been stable for long time. However, it has to be done under strict medical supervision. Some times, the pressure may change, from complications - kidney problem may increase / heart problems may decrease. So it is imperative to do basic investigations like ECG, ECHO, electrolytes, renal function and so on.
You need to discuss with your doctor.

You may have to take this drug again, if the pressure goes up.
It is better to reduce rather than stop.
Beta-blockers (like your concor) can cause rebound.

Co-Irbewin contains Irbesartan and HydroChlorThiazide. The former can retain potassium; the latter can deplete sodium and potassium. The imbalance of electrolytes could be one reason for fatigue. Have it checked up.
Discuss with your doctor.

It is also better to see an Ear doctor for the soreness.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor